Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 8, 2021, 9:52 PM CDT for Anderson County, Henderson County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2021, 9:52 PM CDT (02:52 UTC)
- Expired
- Apr 8, 2021, 10:33 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 161 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:59 PM CDT | HAIL 1 | Malakoff, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted.
376
WUUS54 KFWD 090252
SVRFWD
TXC001-213-090345-
/O.NEW.KFWD.SV.W.0056.210409T0252Z-210409T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
952 PM CDT Thu Apr 8 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Henderson County in central Texas...
Northeastern Anderson County in central Texas...
* Until 1045 PM CDT.
* At 952 PM CDT, a severe thunderstorm was located over Malakoff,
moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Athens, Malakoff, Frankston, Berryville, Trinidad, Coffee City,
Caney City, Log Cabin, Star Harbor and Poynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3186 9545 3206 9607 3208 9607 3208 9611
3210 9612 3215 9610 3216 9612 3216 9616
3226 9608 3216 9548 3211 9546 3208 9542
3207 9544 3204 9542 3203 9544 3201 9543
3199 9545 3196 9545 3193 9542
TIME...MOT...LOC 0252Z 292DEG 33KT 3217 9606
HAIL...1.00IN
WIND...<50MPH
$$
Bonnette2 follow-up statements
525
WWUS54 KFWD 090325
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1025 PM CDT Thu Apr 8 2021
TXC001-213-090345-
/O.CON.KFWD.SV.W.0056.000000T0000Z-210409T0345Z/
Henderson TX-Anderson TX-
1025 PM CDT Thu Apr 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN HENDERSON AND NORTHEASTERN ANDERSON COUNTIES...
At 1025 PM CDT, a severe thunderstorm was located 12 miles southeast
of Athens, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Frankston, Berryville, Coffee City and Poynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3186 9545 3200 9574 3203 9579 3209 9578
3210 9580 3217 9562 3216 9548 3211 9546
3208 9542 3207 9544 3204 9542 3203 9544
3201 9543 3199 9545 3196 9545 3193 9542
TIME...MOT...LOC 0325Z 292DEG 33KT 3205 9573
HAIL...1.00IN
WIND...<50MPH
$$
79411
WWUS54 KFWD 090333
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1033 PM CDT Thu Apr 8 2021
TXC001-213-090343-
/O.CAN.KFWD.SV.W.0056.000000T0000Z-210409T0345Z/
Henderson TX-Anderson TX-
1033 PM CDT Thu Apr 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON AND
NORTHEASTERN ANDERSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However small hail
is still possible with this thunderstorm.
LAT...LON 3186 9545 3200 9574 3203 9579 3209 9578
3210 9580 3217 9562 3216 9548 3211 9546
3208 9542 3207 9544 3204 9542 3203 9544
3201 9543 3199 9545 3196 9545 3193 9542
TIME...MOT...LOC 0332Z 292DEG 33KT 3202 9565
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:19 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 8, 7:19 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 719 PM CDT Thu Apr 8 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: The main change made with this package update was to up the PoPs slightly across Central Texas early this evening and add the mention of severe based on storm trends over the past few hours. It does appear that the severe potential will decrease with the loss of surface heating. We will also adjust hourly clouds and temps/dew points based on current trends. 79 && /Previous Discussion: /This afternoon through Friday/ Another warm spring day is taking shape across North and Central TX with temperatures already in the upper 70s to low 80s. Latest visible satellite imagery show a mix of high clouds from the west and low cumulus clouds from the south due to daytime heating and moisture transport. The main update to this afternoon/evening forecast was to increase PoPs across parts of Central and East TX. Confidence is increasing that a few isolated storms could develop as the warm front pushes north. Most of the CAMs are showing strong low level winds and efficient warm advection that in combination with sufficient instability, could support convective development. While there are still some uncertainties on the placement of these storms, it appears that areas east of the DFW Metroplex into East TX will have the best potential as they will have the best isentropic lift. IF storms develop, the will have the potential to produce marginally severe hail as they move to the east. Any activity should be east of our area late in the evening with no other concerns expected the rest of the night. Most of the area will remain precipitation free through the morning hours on Friday. The only exception will be some areas along the Red River to the northeast where a few showers and storms could attempt to develop ahead of the approaching dryline/cold front. For now, we kept 20% PoPs in the morning hours, with better storms chances later in the afternoon. Otherwise, expect a very warm Friday afternoon especially across the southwest (behind the dryline) where temps could get into the mid 90s. The rest of the area is expected to stay mainly in the mid/upper 80s. Elevated fire weather concerns will continue Friday afternoon with the dry and warm weather behind the dryline. Sanchez && .LONG TERM... /Issued 259 PM CDT Thu Apr 8 2021/ /Friday mid-afternoon through Thursday/ The forecast for severe weather Friday afternoon and early evening remains one of high uncertainty due to its conditional nature. (Conditionality in severe weather forecasting means that thunderstorm development/coverage is uncertain, but should storms develop then severe weather is a given.) The reason for this difficulty is primarily due to a strong capping inversion that will be over the region. While the cap is a common weather feature this time of the year and often a critical ingredient for severe weather too, we usually have a little more agreement among the various model forecasts about whether it will hold or break. The ECMWF and its ensembles continue to be most aggressive in breaking the cap with a higher coverage of thunderstorms across the region along and to the east of a dryline. The high-res CAM guidance continues to either show the cap holding tough with either no storms or one or two localized cap breaks for a couple of intense supercell thunderstorms in our area. Given the strong dynamic lift and classic setup of the weather features and pattern, it seems likely that the cap will break and this forecast will continue to side with the more aggressive CAM guidance, but not quite as bullish as the ECMWF ensemble. While there was a "downgrade" from Enhanced risk to Slight risk in the SPC day 2 forecast for a large part of the area, we will remind users that these outlooks don't necessarily say anything about the severity of severe weather, but instead are forecasting the probability or coverage of severe weather reports. Given the concerns about less coverage of storms due to a strong cap, this lower risk category is appropriate, but because any storm that does develop will have a significant severe weather risk it means that everyone in an outlook area from Marginal to Slight to Enhanced needs to monitor the weather from late afternoon into the evening and have a way to receive warnings. In the meantime, keep checking back for forecast updates as we may get more visibility regarding a specific area's threat. Based on the high resolution models the dryline will likely set up along or just west of the I-35 corridor by mid to late afternoon. The models appear to be displaying their usual bias of having the dryline too far east and therefore we'll continue to hold PoPs back to just west of the I-35/I-35W corridor. The dryline will be a favored location for isolated thunderstorm development after 3 pm when max heating is occurring and the cap will be most vulnerable for localized erosion. Any storms that develop will be supercellular given favorable shear profiles and moderate to strong instability. The instability parameters (steep mid-level lapse rates and high buoyancy in the hail growth zone) point toward a risk of very large hail (baseball size possible). Obviously these surface based supercells will also have a risk of damaging winds and possibly tornadoes, although these threats are much lower than hail. Meanwhile, a cold front will be moving into the area from the northwest by early evening. Additional convection will develop along the cold front in the region ahead of the dryline where the airmass will be moist and unstable. Convection is more likely to initiate in this region along the front because the dynamics associated with cold fronts are better at breaking a cap than drylines are. This means that we expect a near solid line developing across the northeastern CWA that will track south-southeast during the evening hours. This linear mode convection will have a higher damaging wind threat and a lower potential for large hail that will impact the northeastern and far eastern zones where the potential for severe weather is highest in our area. All of this convection should clear the region to the east around or shortly after midnight. Cooler and drier air will infiltrate the region behind the front as northwesterly winds increase to 10 to 20 mph. Temperatures will drop to the mid 40s in the northwest to the upper 50s in the southeast zones by sunrise Saturday. Generally pleasant weather is expected Saturday with highs in the 70s but winds may be a little breezy leading to elevated fire danger over the western zones. Another cool and clear night is expected Saturday night as winds begin to switch to the south. Much warmer conditions are expected Sunday with highs in the 80s, and even near 90 across the western zones. Once again low RH and increasing southerly winds by afternoon will lead to elevated fire danger mainly across the western zones. The moist southerly flow will result in more low clouds and warmer overnight lows Sunday night ahead of the next cold front. This cold front will slowly move through the region during the day Monday. While a moist and unstable airmass will exist over the region ahead of the front, there will be an inversion and it may be tough for it to be overcome. The way the low level wind field sets up in an inverted trough fashion suggests that most precipitation will occur behind the front and therefore will not have access to higher instability. Thus I expect generally some light showers and maybe an isolated storm or two Monday and into Monday night behind the front. The chances of rain don't look overly high initially but do increase as we head into midweek when better isentropic lift will organize as upper level energy crosses the country. The cold front will remain to our south as a seasonably cool airmass and large surface anticyclone moves southward into the heart of the CONUS. As a result temps will be a little below normal (especially for high temps due to rain and clouds) next week. Highs will be in the 60s and 70s with lows in the 50s. TR.92 && .AVIATION... /NEW/ /00Z TAFs/ A warm front will continue to surge northward through the evening bringing an increase in low level moisture. A few storms will continue across Central Texas through early evening, impacting mainly Waco between 00 and 02Z. However, some of the storms that have emerged out of a storm split earlier will continue to move northeast, and will affect the Cedar Creek corner post through about 03Z. The moisture surge will continue overnight with the development of a 40 Kt low level jet. MVFR stratus will develop over the Hill Country, reaching Waco between 09 and 10Z and the Metroplex TAF sites a couple of hours later. The stratus deck will linger for much of the morning Friday, scattering out by midday. VFR is expected Friday afternoon/night. A dryline will move across the TAF sites Friday afternoon followed by a cold front late Friday afternoon/evening. Although there is a potential for storms (some severe) along the dryline, a cap of warm air will likely limit convection until storms are just east of the TAF sites. For now, we will leave TSRA out of the TAF package and continue to monitor the forecasted cap strength in later model runs. A brief period of breezy southwest to west winds will occur behind the dryline followed by a northwest to north wind shift early in the evening Friday. Wind speeds will likely remain in the 12 to 16 knot range through Friday evening with some gusts as high as 25 knots. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 64 86 55 76 52 / 5 30 20 0 0 Waco 65 92 55 79 50 / 10 20 20 0 0 Paris 58 79 52 71 46 / 10 50 70 0 0 Denton 59 84 50 74 46 / 5 30 20 0 0 McKinney 61 83 52 74 47 / 10 40 40 0 0 Dallas 65 86 56 77 53 / 10 30 20 0 0 Terrell 62 84 54 75 47 / 30 30 40 0 0 Corsicana 64 86 55 77 50 / 30 20 30 0 0 Temple 64 91 56 80 48 / 10 10 10 0 0 Mineral Wells 60 91 50 76 47 / 5 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 8, 6:38 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 638 PM CDT Thu Apr 8 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 638 PM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A few strong to severe thunderstorms are possible across parts of Central Texas early this evening with storms moving into East Texas later in the evening. Large hail and damaging downburst winds will be possible with the strongest storms. All storms should weaken below severe limits before midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances return Friday especially for areas along and east of the I-35 corridor. Thunderstorm chances will be highest across Northeast Texas and East Texas. There is a concern for severe weather, with the main threat being very large hail, as well as a damaging wind threat after dark Friday evening across East Texas. An isolated tornado can't be ruled out with discrete storms early in the event. The severe weather threat is expected to end by midnight across all of North and Central Texas as storms exit to the east. Elevated grass fire conditions are expected behind a dryline across areas west of US-281 and south of I-20 Friday afternoon. Additional elevated grass fire conditions are possible along and west of I- 35 Saturday and Sunday afternoons due to continued breezy and dry conditions. Low thunderstorm chances return Monday in advance of a cold front and may linger into the middle of next week. No severe weather is anticipated at this time with this activity. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not expected at this time, though any storm reports are appreciated.
In the hours before
Local storm report, Apr 8, 8:18 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 4 NNE TROY 31.25N 97.29W
04/08/2021 BELL TX TRAINED SPOTTER
12 INCH DIAMETER MESQUITE TREE SNAPPED
BLOCKING WEST HILLIARD AND OLD TROY ROAD.
&&Local storm report, Apr 8, 8:19 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 8 W ROSEBUD 31.06N 97.10W
04/08/2021 E2.00 INCH FALLS TX AMATEUR RADIO
EGG SIZE HAIL 8 WEST OF ROSEBUD.
&&
SFLocal storm report, Apr 8, 8:54 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL HEARNE 30.88N 96.60W
04/08/2021 E1.25 INCH ROBERTSON TX TRAINED SPOTTER
&&
SFSpecial weather statement, Apr 8, 9:18 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Fort Worth TX 918 PM CDT Thu Apr 8 2021 TXZ147-161-090245- Limestone TX-Freestone TX- 918 PM CDT Thu Apr 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREESTONE AND NORTHEASTERN LIMESTONE COUNTIES UNTIL 945 PM CDT... At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near Mexia, moving southeast at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Groesbeck and Fort Parker State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3160 9661 3168 9646 3156 9618 3135 9636 TIME...MOT...LOC 0217Z 310DEG 18KT 3162 9648 79
Special weather statement, Apr 8, 9:44 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
944 PM CDT Thu Apr 8 2021
TXZ135-090315-
Henderson TX-
944 PM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDERSON COUNTY UNTIL
1015 PM CDT...
At 944 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enchanted Oaks, moving east at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Athens, Gun Barrel City, Malakoff, Tool, Eustace, Trinidad, Enchanted
Oaks, Caney City, Payne Springs, Log Cabin, Murchison and Star
Harbor.
LAT...LON 3206 9564 3204 9580 3213 9610 3215 9610
3216 9612 3215 9614 3216 9616 3218 9618
3220 9616 3222 9615 3220 9618 3221 9619
3232 9616 3228 9561
TIME...MOT...LOC 0244Z 283DEG 40KT 3223 9611
BonnetteSpecial weather statement, Apr 8, 9:48 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
948 PM CDT Thu Apr 8 2021
TXZ147-162-090315-
Leon TX-Freestone TX-
948 PM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREESTONE AND
CENTRAL LEON COUNTIES UNTIL 1015 PM CDT...
At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buffalo, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Buffalo and Jewett.
LAT...LON 3122 9585 3142 9624 3147 9628 3159 9617
3151 9574 3149 9574 3147 9572 3147 9574
3146 9575 3146 9572
TIME...MOT...LOC 0247Z 292DEG 33KT 3150 9617
BonnetteThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 64 min |
| Apr 8, 7:14 PM CDT | Special Weather Statement | FWD | Navarro | 31 min |
| Apr 8, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 78 min |
| Apr 8, 9:18 PM CDT | Special Weather Statement | FWD | Limestone | 27 min |
| Apr 8, 9:44 PM CDT | Special Weather Statement | FWD | Henderson | 31 min |
| Apr 8, 9:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Apr 8, 11:07 PM CDT | Special Weather Statement | FWD | Anderson | 23 min |
| Apr 8, 11:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 54 min |
| Apr 8, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 34 min |
| Apr 9, 10:51 AM CDT | Special Weather Statement | FWD | Delta | 24 min |
| Apr 9, 11:13 AM CDT | Special Weather Statement | FWD | Lamar | 32 min |
| Apr 9, 1:05 PM CDT | Special Weather Statement | FWD | Henderson | 40 min |
| Apr 9, 1:14 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 29 min |
| Apr 9, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 67 min |
| Apr 9, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.